MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Codes Positioning Failure (1158); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.Device evaluation: the product was returned in a biohazard bag.Visual inspection of the returned product found the lens returned in the cartridge.There was no visible damage to the cartridge or injector.Work order search: no similar complaints were reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The customer stated the surgeon was advancing a cc4204a collamer single piece lens, +20.0 diopter, in the cartridge and the plunger overrode and damaged the lens.There was no patient contact.The backup lens was implanted with no problem, using another nanopoint injector system.The reporter stated the lens damage was due to the nanopoint injector failed to perform.

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6679080
Report Number2023826-2017-01097
Device Sequence Number57501
Product Code HQL
UDI-Device Identifier00841542102391
UDI-Public00841542102391
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2018
Device Model NumberCC4204A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2017
Initial Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR